These 10 Medications can Cause Vision Problems

When you are prescribed something by a doctor, you assume it is safe to ingest. Some of us wouldn’t even check the labelling and simply take it as instructed by our medical professional… so it’s important to know good from bad, particularly when it comes to side effects.

These 10 Medications Can Cause Vision Problems, Medications Cause Vision Problems, Vision Problems, Health
These 10 Medications Can Cause Vision Problems
[ image: imagesource ]


We put together the top ten most common medications that cause vision problems. Is it safe to drive? Should you get glasses? Let’s find out…

10 Medications that Might Impair Vision

The top ten medications most likely to alter your vision are as follows.

1. Elmiron (Pentosan Polysulfate Sodium)

Elmiron has reportedly caused a condition of the eye called maculopathy, and several lawsuits have ensued. If you have been on Elmiron for a prolonged period, you may wish to get recompense. Contact Shouse Law Group if you want to join the many others in the country who are involved in Elmiron litigation.

2. Anti- Depressants

Some anti-depressants out there work by altering the brain chemistry to try and make you relax more often. While this is great for the rest of the body, it isn’t great for the eyes. They grow sluggish and the muscles get tense and sore. This can lead to poor vision, particularly at dusk.

3. Anti-Psychotics

Certain anti-psychotics, including Quetiapine, can make your muscles relaxed. Diazepam is a particularly well known muscle relaxant. Anything that calms the muscles can hurt the eyes. Blurred vision is even possible if you don’t eat properly, too.

4. Antibiotics

Antibiotics kill off the good bacteria in your body, as well as the bad. Things like retinal detachment, light sensitivity, and even a detached retina, are not uncommon.

5. Antihistamines

Antihistamines are known to cause dry eyes which can contribute to a glaucoma in the long term. In short: if you have dry eyes, tell an optician, and get some drops.

6. Tranquilizers

If you are given anxiety medications that aim to calm you down during tough periods, then they might be harming your eyes, too. They make you more photo-sensitive, leading you to seek out dark rooms for relief.

7. Plaquenil

Plaquenil is a form of the hydroxychloroquine drug recently made so famous by Mr Trump. It is routinely prescribed for rheumatoid arthritis patients but can damage the retinas pretty severely.

8. Contraceptive Pills

If you are one birth control, you might have dry eyes, light sensitivity, or retinal vascular problems. See an optician if you are on it long term.

9. Anti-Coagulants

Anything that thins the blood also thins the viscous materials around the eyes. This fluid protects your eye from damage and, without it, your eye is prone to scratching.

10. Cancer Treatments

There are a few cancer medications that have effects all over the body. Some of these also damage your eyesight or your eyes themselves. Be careful of 5-fluoro-uracil, a chemo drug that might make the lining of your eye tear, and Tamoxifen, which is used to treat breast cancer but might also cause the fluid in your eyes to crystallize, which is obviously very painful.

Being Aware is Half the Battle

As long as you are aware that some fairly ordinary drugs have this effect, you will always read the label from now on. That’s all we ask – and it might just save your life one day.

No comments:

Post a comment

Please Leave a Comment to show some Love ~ Thanks